Off Mirapex 2 weeks now...how long will the rebound effects last

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
ethan
Posts: 43
Joined: Mon Apr 04, 2016 2:39 pm

Off Mirapex 2 weeks now...how long will the rebound effects last

Postby ethan » Wed May 18, 2016 8:32 pm

All,

I spent a month tapering down my Mirapex from .325 down to .125 and then 2 weeks ago I stopped it altogether. I continue to have movements that are much worse than I had before I started the medication. They are bad enough that I can't sleep in the same bed as my wife.

How long will this last? did the mirapex make me permanently worse? I was using .325 for about 5-6 years.

Here is the funny thing- even though my sleep is more disturbed than it was on the medication...my energy during the day is actually better.

Thanks,

Ethan

stjohnh
Posts: 576
Joined: Sun Feb 14, 2016 3:13 pm
Location: Palo Alto, California

Re: Off Mirapex 2 weeks now...how long will the rebound effects last

Postby stjohnh » Wed May 18, 2016 9:14 pm

Ethan,

I'm sorry you're still having trouble. Your two weeks off of Mirapex makes it fairly likely that you have the major part of the withdrawal behind you, although for some people it can take longer. Likely a major portion of your symptoms are just the natural progression of RLS. There are several different phases of sleep, some more refreshing than others, so it is not particularly unusual that while your sleep seems more disturbed, that actually you may be getting more refreshing sleep then you had. As far as is known, Mirapex doesn't cause any permanent damage.
Blessings,
Holland

ViewsAskew
Moderator
Posts: 15330
Joined: Thu Oct 28, 2004 6:37 am
Location: Chicago

Re: Off Mirapex 2 weeks now...how long will the rebound effects last

Postby ViewsAskew » Thu May 19, 2016 6:15 am

As Holland said, for many people 2 weeks is enough to be through the worst of the increased symptoms that can come with stopping the drug. Some of us seem to have increased symptoms for longer, though. Dr. Buchfurher, if I remember correctly, has mentioned in his replies to people who write to him that it can take 3-4 weeks in some cases. People here have said it took 4 days, 10 days, 20 days, and longer. I'd guess the average is about 15-18 days. So, hang in there!

In terms of the worsening, 5-6 years is definitely enough for symptoms to have changed - and that to have been covered a lot by your meds. Did you increase your dose over the years to account for slightly increased symptoms? It's possible that you just didn't notice how many of these increases there were because the med covered so much of it.

As Holland said, there is no research that shows pramipexole or any DA causes permanent worsened symptoms. That said, some of us have wondered if it might have happened. The problem with that is there is NO way to prove it. Also, some people are fine - no symptoms - and all the sudden their symptoms are daily, and all without any drugs involved. So, we know that the disease can worsen rapidly for no currently known reason.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

badnights
Moderator
Posts: 4934
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: Off Mirapex 2 weeks now...how long will the rebound effects last

Postby badnights » Thu May 19, 2016 9:19 am

Well, you're not over the hump yet, so hang in there. Your baseline might be higher than before, for the reasons discussed by the others. I hope you can endure for as long as you need to. What is your plan for treatment once you;ve established your baseline, if it turns out to be higher than you can manage with lifestyle tricks?

Another possible reason for your better alertness during the daytime now might be that it is no longer masked by the pramipexole, which can have a side effect of daytime drowsiness.
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.

ethan
Posts: 43
Joined: Mon Apr 04, 2016 2:39 pm

Re: Off Mirapex 2 weeks now...how long will the rebound effects last

Postby ethan » Thu May 19, 2016 11:44 pm

Thanks for the replies. I am glad to hear that it can take longer for some people- that gives me some hope. I probably should have mentioned that I have PLMD and not RLS. Prior to starting Mirapex (and while on it) my movements generally occurred without me being awake/aware of them. After I stopped the Mirapex, they are worse and they are happening while I am awake/conscious and this is frankly really disconcerting.

As for my plan....my physician prescribed Horizant to help with the transition (along with 2mg Dilautid). I also use medical cannabis. I actually decided to stop everything except the dilautid and want to try some other remedies to see if they will help. I am currently trying high doses of CBD to see if it will help. I also intend to try some herbs recommended by an herbalist I know. I also purchased some Kratom and will try that as well. I am trying to avoid doing too many interventions at once so I can hopefully tease out what is working. I may also try gapapentin.

The fact that I feel better off of the medications during the day is giving me pause. To be clear- my nights are horrible and I am still tired during the day. The movements are so bad that I can't even share a bed with my wife. I am wondering if the medications (especially the dopamine agonists) are a bit of a deal with the devil?

I have dealt with some very serious health issues and I have to say that this condition of PLMD is probably the worst. The part that I find so disheartening is the lack of understanding what the root cause is.

ViewsAskew
Moderator
Posts: 15330
Joined: Thu Oct 28, 2004 6:37 am
Location: Chicago

Re: Off Mirapex 2 weeks now...how long will the rebound effects last

Postby ViewsAskew » Fri May 20, 2016 5:04 am

The PLMW happens to many of us during severe augmentation and the withdrawal period. I'd guess it took at least a month for the PLMW to stop. It got better, but didn't stop for awhile.

I had primarily PLMS - since I was a toddler - and very mild RLS since a teenager when I started taking pramipexole. The RLS became daily just after a week to ten days of taking the drug. I can say that I never went back to mild RLS, even after stopping. It's as if once it was triggered, it was there forever. I hope that is not true for you and PLMW.

In the 11-12 years since this rollercoaster started, I still know almost nothing about the PLMS. I surely wish they would study that dratted thing

Not sure, but it might help to write to Dr. Buchfuhrer - he answers letters. He might have something to help you. somno@verizon.net, if I remember correctly.
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 4 guests